MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C156E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis initial inspection of the device showed some damage to the strain relief but that may be due to shipping damage.There was no stretching observed throughout the length of the graft cover.There was also no digging of the stent rings into the graft cover.As observed in the images as received, there was gap between the stent graft and the stent stop cup.This is likely due to the physician recombining the graft cover to the taper tip and the stent graft moved with the graft cover back towards the tapered tip and that created the gap at the distal end of stent graft and the stent stop.Deployment of the stent graft was attempted by rotating the external slider and the stent graft started getting dragged with the graft cover.There was no resistance noted when rotating the external slider.After travelling some distance (as seen in the images below) the stent graft started deploying (expanding).At this point it was decided to use a marker and denote a mark every 10mm on the graft cover to observe if there is any stretching when trying to deploy the rest of the stent graft.It was possible to fully deploy the stent graft.It was noted that the final stents were within the stent stop cup and did not fully deploy.There was no stretching of the graft cover observed after deployment the graft cover od was measured near the marker band area using a laser mic.It measured between 5.12 ¿ 5.45mm (0.202 - 0.215 inches) as it was being rotated 360degrees.The id was measured (distal end of graft cover and marker band area) using a pin gage and it measured as 0.188 inches.The stent stop deformed after deployment as seen in the image of the deployed stent graft (with the last stent rings still within the stent stop) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was received with the external slider in the home position.A bend was evident to the graft cover with minor deformation evident to the graft cover.A gap of approximately 20mm was evident between the proximal stent graft and the stent stop cup.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported deployment issue could not be confirmed, and the cause of the event could not be determined from the pre-implant films provided.Procedural angiograms showing the deployment attempts were not available for assessment of the reported event.It is unknown if the tortuosity noted in the left external iliac artery may have contributed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an endovascular aortic repair for a 40mm common iliac artery aneurysm, the stent graft etlw1610c156e endur ii limb was opened, prepped and inserted into the patient via the left groin through a 16fr sentrant sheath.Under fluoroscopy, it was advanced so that the proximal limb markers lined up with the flow divider of the already implanted bifurcated device.After confirming the position of the limb, the surgeon began to deploy the limb by rotating the blue handle counterclockwise and pinning the gray front grip.The graft cover was seen on fluoroscopy retracting away from the nose cone as it should, however, the stent graft within the delivery system was also retracting away from the nose cone.At this time it was noted on fluoroscopy that the distal end of the stent graft within the delivery system against the stent stop was bunching up on itself.As the graft cover was retracting the stent graft within was also retracting.The stent graft was never deployed and remained inside the delivery system.The delivery system was remade by rotating the blue handle clockwise until the graft cover and nose cone rejoined.The delivery system was removed from the patient and a etlw1610c146e was opened and implanted instead.Per the physician, the cause of the event could not be determined.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21750020
Report Number9612164-2025-01664
Device Sequence Number13302384
Product Code MIH
UDI-Device Identifier00643169467637
UDI-Public(01)00643169467637(17)250426(21)V31142441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/04/2025
05/29/2025
07/05/2025
09/19/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/18/2025
06/10/2025
07/28/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale